Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jun 30, 2021, 11:28 PM EDT for Clark County, Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 11:28 PM EDT (03:28 UTC)
- Expired
- Jul 1, 2021, 12:15 AM EDT
- In force
- 47 min
- Issued by
- NWS Louisville, KY
County Clark County, KY
The radar
The Jackson,KY radar (KJKL), 75 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1557 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
308
WWUS83 KLMK 010328
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
1128 PM EDT Wed Jun 30 2021
KYZ041-049-057-010415-
Fayette-Clark-Madison-
1128 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT CLARK...NORTHERN MADISON AND
SOUTHEASTERN FAYETTE COUNTIES...
At 1126 PM EDT, a strong thunderstorm was crossing Interstate 75
near the Fayette-Madison County line, moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Lexington, Winchester, Harris Ferry, Goffs Corner, Chilesburg,
Constant Station, Coletown, Vianna, Renick and Lyndale.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3792 8399 3790 8399 3786 8401 3787 8403
3783 8400 3784 8402 3783 8404 3785 8406
3782 8407 3785 8408 3784 8409 3784 8410
3783 8411 3781 8410 3782 8411 3781 8412
3780 8442 3798 8446 3811 8408 3793 8397
TIME...MOT...LOC 0326Z 251DEG 17KT 3793 8434
$$
RASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 30, 8:44 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 30, 8:44 PM EDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Louisville KY 844 PM EDT Wed Jun 30 2021 .Forecast Update... Issued at 840 PM EDT Wed Jun 30 2021 Radar continues to show isolated convection across our CWA this evening. Brief heavy downpours and wind gust of near 25 mph seem to be the main impacts from these cells. Expect more of the same as we go through the rest of the evening and into the first half of the overnight. Few clusters of rain/storms have been trying to work out of far southwestern Indiana into our CWA but have weakened as they move eastward, and with the loss of daytime heating expect more weakening to occur. Hi-res models haven't initialized well with much of the ongoing convection this evening but continue to advertised a brief lull in activity until about 06z to 07z. Have adjusted our PoP grids to reflect this lull and isolated nature of convection. As the upper level trough pushes southward overnight, expect possible redevelopment of shower and possible storms between 06z-12z in southern Indiana and northern Kentucky. Forecast soundings continues to maintain SBCAPE values around 2000 J/kg as well as a nice saturated column, so some thunder is possible with any activity. Heavy rain will also be an issues as PWAT values remain near 2.00" and dew points in the low/mid 70s. Localized flooding would be the main concern from any early morning showers and storms, especially for the morning commute along the I-64 corridor. No other changes have been made to the forecast grids. && .Short Term...(This evening through Thursday) Issued at 315 PM EDT Wed Jun 30 2021 KLVX began showing pop up showers initiate along the I-64 corridor around 18z. SPC Mesoanalysis reveals MLCAPE of 1500-2000 J/kg and steep low level lapse rates of 7.5C/km in a very moist airmass with PWATs greater than 1.9". Sfc temperatures have remained in the mid 80s under an increased mix of clouds. Despite temps staying below 90F, dewpoints have remained in the low 70s, making for quite a muggy day across the region. Expect to see showers and storms continue this afternoon and evening, primarily across southern IN and north central KY as the sfc cold front currently stretching across northern IL/IN continues to sag southward tonight and interacts with our moist airmass. Upper level shortwave will be digging southward overnight helping to push the slow moving sfc boundary further south and provide additional lift to our region. Hi-res guidance suggests a brief lull in precip activity this evening, but renewed development looks to take place late tonight or during the overnight hours, focused over southern IN and expected to spread southward through the region as the front approaches. RAP soundings suggest we'll hold on to sfc based instability tonight and a saturated column, so expect to have at least some thunder mixed in with numerous showers. Weak flow aloft will help limit any recognizable shear, so no severe wx is expected. By tomorrow morning, widespread showers and storms are expected across the region within a continued moist environment. CAPE values will be meager with overcast skies, so continue to think storms will remain sub-severe for tomorrow. Precip chances continue into the afternoon hours. Main hazards will be intense rainfall rates and slow storm motions, leading to localized flooding concerns. OHRFC 1 hour FFG is around 2 inches, and 3 and 6 hour FFG is roughly 3-4 inches. Think we'll have a chance of meeting or exceeding the 1 or 3 hour FFG with a slow moving storm that puts down impressive rainfall rates. Temperatures for tomorrow will remain in the upper 70s to near 80F, but should be another muggy day with dewpoints once again around 70. .Long Term...(Thursday night through Wednesday) Issued at 230 PM EDT Wed Jun 30 2021 As we head into Thursday night, expect showers and storms to taper off from northwest to southeast as the surface cold front finally pushes through the area. With the upper trough and cold front exiting off to the east by Friday, we will transition to a drier and somewhat cooler pattern as surface high pressure along with ridging aloft begin to build over the area. Under northerly flow behind the front, low temperatures Thursday night into Friday morning will generally be in the lower to mid 60s. Low temperatures will then trend even cooler as we head into the weekend, with overnight lows in the mid 50s to lower 60s. High temperatures are also expected to remain below climatological normals Friday and Saturday, topping out in the upper 70s to lower 80s. By the start of next week, the upper pattern will begin to flatten out a bit while southerly flow starts to take hold in the lower levels as high pressure drifts to the east. This will result in temperatures warming near/slightly above normals once again with highs in the upper 80s to lower 90s through the end of the period and overnight lows in the upper 60s to lower 70s. May begin to see some diurnally driven precip chances in the afternoon and evening hours next week; however, will maintain just slight chance PoPs at this time with lower confidence in any finer details. && .Aviation...(00Z TAF Issuance) Issued at 715 PM EDT Wed Jun 30 2021 Main concern this evening is impact of convection. Best coverage is currently around HNB, but enough dying CBs near SDF and LEX that all are worth initializing VCTS. Will also include a TEMPO for IFR vis in heavy rain at HNB, and perhaps later this evening at SDF. The latter will be a last-minute call at issuance time. Much of the overnight will be dry with light winds and a mid-level ceiling. Precip coverage increases again just before daybreak with the slow approach of the front. Look for low-end MVFR cig and vis for a good chunk of the day under widespread showers. Best chances for embedded thunder will be farther south and east in BWG and LEX, so we'll include VCTS there. Lowest ceilings expected at HNB and LEX where we could go IFR at times. Will see breaks at times in the rain, but not expecting improvement in ceilings until the last few hrs of the TAF in HNB and SDF, and beyond that in BWG and LEX. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...BTN Short Term...CJP Long Term...JML Aviation...RAS
Hazardous weather outlook, Jun 30, 3:39 PM EDT, 7 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 339 PM EDT Wed Jun 30 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-011945- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 339 PM EDT Wed Jun 30 2021 /239 PM CDT Wed Jun 30 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Showers and thunderstorms are expected tonight. The main threats, in addition to lightning, will be locally torrential downpours and gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Widespread rain is expected Thursday as a cold front moves into the region. Scattered storms are expected as well, with the main threats being heavy rainfall, local flooding, and cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotters are welcome to report instances of flooding and strong thunderstorm winds today through tomorrow. && More information, along with other weather, hydrological and climate information, can be found at weather.gov/louisville. CJP/JML
In the hours before
Special weather statement, Jun 30, 11:07 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Louisville KY
1107 PM EDT Wed Jun 30 2021
KYZ041-048-056-057-010330-
Fayette-Jessamine-Madison-Garrard-
1107 PM EDT Wed Jun 30 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GARRARD...
JESSAMINE...MADISON AND FAYETTE COUNTIES...
At 1105 PM EDT, radar indicated strong thunderstorms were located
along a line extending from just north of Lexington Blue Grass
Airport to 7 miles north of Lancaster. Movement was east at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Lexington, Richmond, Nicholasville, Meadowthorpe, Dunbar High School,
Thoroughbred Acres, Cardinal Hill, Cadentown, Northland and
Highlands.
LAT...LON 3767 8432 3765 8461 3811 8463 3812 8462
3819 8437 3816 8437 3816 8438 3813 8437
3811 8438 3810 8436 3790 8434 3790 8435
3789 8434
TIME...MOT...LOC 0305Z 270DEG 15KT 3808 8457 3772 8454
RASSpecial weather statement, Jun 30, 11:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
1128 PM EDT Wed Jun 30 2021
KYZ041-049-057-010415-
Fayette-Clark-Madison-
1128 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT CLARK...NORTHERN MADISON AND
SOUTHEASTERN FAYETTE COUNTIES...
At 1126 PM EDT, a strong thunderstorm was crossing Interstate 75
near the Fayette-Madison County line, moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Lexington, Winchester, Harris Ferry, Goffs Corner, Chilesburg,
Constant Station, Coletown, Vianna, Renick and Lyndale.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3792 8399 3790 8399 3786 8401 3787 8403
3783 8400 3784 8402 3783 8404 3785 8406
3782 8407 3785 8408 3784 8409 3784 8410
3783 8411 3781 8410 3782 8411 3781 8412
3780 8442 3798 8446 3811 8408 3793 8397
TIME...MOT...LOC 0326Z 251DEG 17KT 3793 8434
RASThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:07 PM EDT | Special Weather Statement | LMK | Fayette, Jessamine | 23 min |
| Jun 30, 11:36 PM EDT | Special Weather Statement | LMK | Bourbon | 39 min |
| Jul 1, 12:07 AM EDT | Special Weather Statement | LMK | Nicholas | 23 min |
| Jul 1, 12:12 AM EDT | Special Weather Statement | LMK | Lincoln | 33 min |
| Jul 1, 3:57 AM EDT | Flash Flood Watch | LMK | Adair, Anderson, Bourbon, Boyle, Bullitt, Casey and 24 more | 16 hr |
| Jul 1, 7:36 AM EDT | Areal Flood Advisory | LMK | Clark, Fayette, Jessamine | 3 hr |
| Jul 1, 8:28 AM EDT | Flash Flood Warning | LMK | Clark, Fayette, Jessamine | 7 hr |
| Jul 1, 9:00 AM EDT | Areal Flood Advisory | LMK | Boyle, Garrard, Jessamine, Mercer | 3 hr |
| Jul 1, 9:33 AM EDT | Flash Flood Warning | LMK | Clark, Garrard, Jessamine, Madison, Mercer | 6 hr |
| Jul 1, 11:47 AM EDT | Areal Flood Advisory | LMK | Jefferson | 3 hr |
| Jul 1, 11:55 AM EDT | Flash Flood Warning | LMK | Boyle, Marion, Mercer, Washington | 4 hr |
| Jul 1, 12:22 PM EDT | Areal Flood Advisory | LMK | Bullitt, Jefferson, Spencer | 3 hr |
| Jul 1, 12:31 PM EDT | Flash Flood Warning | LMK | Bullitt, Jefferson, Spencer | 3 hr |
| Jul 1, 12:51 PM EDT | Areal Flood Advisory | LMK | Garrard, Lincoln, Madison | 4 hr |
| Jul 1, 1:05 PM EDT | Areal Flood Advisory | LMK | Anderson, Mercer, Spencer, Washington | 3 hr |
| Jul 1, 1:18 PM EDT | Areal Flood Advisory | LMK | Bullitt, Nelson, Spencer | 3 hr |
| Jul 1, 1:51 PM EDT | Flash Flood Warning | LMK | Anderson, Mercer, Washington | 3 hr |
| Jul 1, 2:17 PM EDT | Flash Flood Warning | LMK | Garrard, Lincoln, Madison | 3 hr |
| Jul 1, 3:23 PM EDT | Areal Flood Warning | LMK | Clark, Fayette, Jessamine | 2 hr |
| Jul 1, 3:26 PM EDT | Areal Flood Warning | LMK | Clark, Garrard, Jessamine, Madison, Mercer | 3 hr |
| Jul 1, 3:39 PM EDT | Areal Flood Warning | LMK | Boyle, Marion, Mercer, Washington | 3 hr |
| Jul 1, 3:42 PM EDT | Areal Flood Warning | LMK | Bullitt, Jefferson, Spencer | 2 hr |
| Jul 1, 4:54 PM EDT | Areal Flood Warning | LMK | Anderson, Mercer, Washington | 97 min |
| Jul 1, 6:43 PM EDT | River Flood Warning | LMK | Bourbon | 28 hr |
| Jul 1, 12:12 PM EDT | Areal Flood Advisory | LMK | Perry | 3 hr |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.